Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Librium Intake Damage Liver?

hi dear doctor i was taken into hospital for 10 days i had been drinking an awful lot i have now not drunk for 21 days i am on steroids, vit b, lactulose, spironolacton and ensure plus, also i was quite jaundiced mostly in my eyes which is now going, although in the morning they look almost white then by the afternoon a sand lightly yellow again?, im al so on 40mg librium could this harm my liver more? they also gave me ensure plus, have had lots of blood tests done and are all coming down the one that produces the bilbrubin was 258 when i went in is now down to 98 could i have liver dease im so scared im never going to drink again.thank you
Fri, 13 Mar 2020
Report Abuse
General & Family Physician 's  Response
Hi

Librium is metabolised in the liver and chronic use can cause Blood bilirubin increase, hepatic dysfunction, jaundice and transaminase increase. Although most cases of liver problems heal when the individual stops using the drug. Liver damage is more likely to become permanent if the individual had pre-existing liver damage, including from alcohol abuse.Kindly avoid alcohol consumption and monitor liver function test while using the drug.

Hope I have answered your query. Let me know if I can assist you further.

Regards
Dr.Saranya Ramadoss, General and Family Physician

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

Recent questions on Liver


Loading Online Doctors....
Can Librium Intake Damage Liver?

Hi Librium is metabolised in the liver and chronic use can cause Blood bilirubin increase, hepatic dysfunction, jaundice and transaminase increase. Although most cases of liver problems heal when the individual stops using the drug. Liver damage is more likely to become permanent if the individual had pre-existing liver damage, including from alcohol abuse.Kindly avoid alcohol consumption and monitor liver function test while using the drug. Hope I have answered your query. Let me know if I can assist you further. Regards Dr.Saranya Ramadoss, General and Family Physician